advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Newfoundland, Canada:

My two year old daughter, diagnosed at the age of 14 months, went low during her nap today, and her sitter had trouble getting her to come to. She felt very cold, and her lips were blue. Why would she get cold and her lips turn blue? This is the first time this has happened.

Answer:

It is most likely from the hypoglycemia but there are several possible causes. In fact, hypoglycemic symptoms in small children differ slightly from those experienced by adolescents and adults in that small children are slower in their awareness of the impending low blood sugar due to low-induced impairment of their mental flexibility and then the coldness and blue lips (adrenalin-induced vasoconstriction of peripheral small vessels) may come before hypoglycemic reaction. Ask your sitter to check her blood sugar levels occasionally in order to pinpoint a possible undetected hypoglycemia.

MS

[Editor's comment: I would also make certain that your sitter is comfortable with the treatment and symptoms of hypoglycemia, including the use of a Glucagon Emergency Kit if need be. SS]

DTQ-20030318202729
Original posting 31 Mar 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.